Alert archive / Florida / High Surf Advisories in 2013
High Surf Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at May 4, 2013, 4:20 AM EDT for Volusia County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2013, 4:20 AM EDT (08:20 UTC)
- Expired
- May 4, 2013, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WHUS42 KMLB 040820 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 420 AM EDT SAT MAY 4 2013 ...CONTINUED HIGH SURF AND DANGEROUS RIP CURRENTS... FLZ047-141-147-050000- /O.EXP.KMLB.SU.Y.0002.000000T0000Z-130504T0800Z/ /O.NEW.KMLB.SU.Y.0003.130504T0820Z-130505T0000Z/ SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD- 420 AM EDT SAT MAY 4 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WAVES AND SURF...LONG PERIOD NORTHEAST SWELLS WILL BUILD WAVE HEIGHTS TO 11 TO 13 FEET IN THE OPEN ATLANTIC TODAY AND INTO EARLY EVENING. THIS WILL CAUSE HAZARDOUS BREAKING WAVES IN THE SURF ZONE ALONG WITH STRONG AND DANGEROUS RIP CURRENTS. * TIMING...LARGE BREAKING WAVES WILL IMPACT THE BEACHES INTO TONIGHT. THE PEAK BREAKERS SHOULD OCCUR THIS AFTERNOON AND TONIGHT...REACHING 5 TO 7 FEET NEAR THE BEACHES. * IMPACTS...HEAVY BREAKING WAVES CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO SEAWARD FLOWING RIP CURRENTS. YOU CAN ALSO BE SWEPT OFF JETTIES INTO TURBULENT WATERS. MINOR BEACH EROSION IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ054-059-064-050000- /O.NEW.KMLB.RP.S.0006.130504T0820Z-130505T0000Z/ INDIAN RIVER-ST. LUCIE-MARTIN- 420 AM EDT SAT MAY 4 2013 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * TIMING...WHILE RIP CURRENTS WILL BE OCCURRING ALL DAY...THE HIGHEST THREAT WILL BE IN THE MORNING...CENTERED AROUND THE TIMES OF LOW...OR OUTGOING TIDE. * IMPACTS...SWELL CONDITIONS SUPPORT STRONG AND DANGEROUS RIP CURRENTS. RIP CURRENTS MAY BE LIFE-THREATENING TO ANYONE ENTERING THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ SEDLOCK
1 follow-up statement
122 WHUS42 KMLB 050015 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 815 PM EDT SAT MAY 4 2013 FLZ047-141-147-050115- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-130505T0000Z/ SOUTHERN BREVARD-COASTAL VOLUSIA-NORTHERN BREVARD- 815 PM EDT SAT MAY 4 2013 ...HIGH SURF ADVISORY HAS EXPIRED... SEAS WILL GRADUALLY DIMINISH IN THE REST OF THE WEEKEND AND EARLY NEXT WEEK BUT ROUGH SURF WILL CONTINUE TO BE POSSIBLE TOMORROW. $$ FLZ054-059-064-050115- /O.EXP.KMLB.RP.S.0006.000000T0000Z-130505T0000Z/ INDIAN RIVER-ST. LUCIE-MARTIN- 815 PM EDT SAT MAY 4 2013 ...HIGH RIP CURRENT RISK HAS EXPIRED... MODERATE SWELLS WILL CONTINUE TO IMPACT THE BEACHES THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK WITH AN ELEVATED THREAT FOR DANGEROUS RIP CURRENTS CONTINUING. $$ WEITLICH
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at May 4, 3:36 AM EDT, 44 minutes earlier.
Area forecast discussion, May 4, 3:36 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
336 AM EDT SAT MAY 4 2013
.DISCUSSION...
...HAZARDOUS BEACH CONDITIONS CONTINUING TODAY...
TODAY-TONIGHT...LOW PRESSURE CENTER WAS ANALYZED VICINITY OF
OSCEOLA COUNTY AT 3 AM...AND IS FORECAST TO DRIFT SLOWLY NORTH AND
REACH NORTHEAST FLORIDA TONIGHT. THIS WILL PUSH THE STRONG ONSHORE
FLOW NORTH OF THE AREA LATER THIS MORNING OR TOWARDS MIDDAY. A DRIER
WESTERLY LOW LEVEL FLOW WILL OVERSPREAD MUCH OF THE AREA BEHIND
THE LOW.
SOME ONSHORE MOVING SHOWERS SHOULD PERSIST ALONG THE NORTH COAST
THIS MORNING. LOW LEVEL CYCLONIC FLOW OVER ABOUT THE NORTH HALF OF
THE AREA WILL CAUSE STRATUS TO LINGER THROUGH MUCH OF THE
MORNING...DELAYING DAYTIME HEATING. EXPECT AN EAST/WEST COAST SEA
BREEZE COLLISION LATE IN THE DAY TOWARDS THE EAST SIDE OF THE
PENINSULA. THOUGH DEEP MOISTURE WILL BE LACKING...ESPECIALLY IN
THE SOUTH...WILL HOLD ONTO A CHANCE OF SHOWERS/STORMS DURING THE
AFTERNOON. SOME OF THIS ACTIVITY MAY LINGER INTO EARLY EVENING
NEAR THE NORTH HALF OF THE COAST.
MAX TEMPERATURES SHOULD RANGE FROM UPPER 70S TO LOWER 80S IN THE
NORTH TO THE UPPER 80S AROUND LAKE OKEECHOBEE.
WITH THE MOIST ONSHORE WINDS IN THE NORTH DIMINISHING...WILL
ALLOW WIND ADVISORY AND FLOOD WATCH TO EXPIRE.
BEACH CONDITIONS WILL CONTINUE HAZARDOUS AND WILL EXTEND THE HIGH
SURF ADVISORY TODAY. ALSO THE RIP CURRENT RISK WILL BE HIGH.
SUN-MON...MAINLY POST FRONTAL CONDITIONS ON SUN BEHIND A RECENT WEAK
SURFACE TROUGH. ANOTHER WEAK FRONTAL TROUGH IS FORECAST TO MOVE
ACROSS THE AREA ON LATE SUN NIGHT INTO EARLY MON...AND YET ANOTHER
FEATURE IS FORECAST TO DROP ACROSS THE AREA MON OVERNIGHT. A FEW
LIGHT SHOWERS MAY BE ASSOCIATED WITH ANY OF THESE BOUNDARIES. DRIER
CONDITIONS ARE EXPECTED AS MODELS SUGGEST PRECIPITABLE WATER AMOUNTS
BELOW 1 INCH FOR MUCH OF EAST CENTRAL FLORIDA DURING THIS PERIOD.
WILL KEEP POPS FOR ANY OF THESE PERIODS AT 20 PERCENT OR LESS.
A LARGE UPPER LOW OVER THE GULF COAST STATES EARLY IN THE PERIOD
WILL SHIFT TO OVER GEORGIA BY EARLY MON MORNING AND THEN SLOWLY EAST
TO ACROSS SOUTH CAROLINA BY DAYBREAK TUE MORNING. MUCH OF THIS UPPER
LEVEL ENERGY WILL REMAIN NORTH OF EAST CENTRAL FLORIDA THOUGH A FEW
SUBTLE WAVES IN THE NEAR ZONAL FLOW MAY AID IN LIGHT RAIN SHOWER
DEVELOPMENT AS THE WEAK SURFACE TROUGHS ALREADY MENTIONED PINWHEEL
THROUGH THE REGION.
HIGHS WILL RANGE IN THE UPPER 70S TO LOWER 80S WHICH WILL BE A FEW
TO SEVERAL DEGREES BELOW CLIMO. OVERNIGHT LOWS WILL ALSO REGISTER
SEVERAL DEGREES BELOW SEASONAL NORMS. EXPECT UPPER 50S TO AROUND 60
DEGREES ACROSS MUCH OF THE INTERIOR AND VOLUSIA COAST WITH MAINLY
LOWER 60S ALONG THE SPACE/TREASURE COASTS AS WELL AS THE ORLANDO
METRO.
TUE-FRI...THE PREVIOUSLY MENTIONED UPPER LOW WEAKENS THROUGH LATE
WEEK AS IT SLOWLY MOVES UP THE ATLANTIC SEABOARD. A MAINLY ZONAL
FLOW WILL EXIST ACROSS THE FLORIDA PENINSULA DURING THIS
TIME...THOUGH THE MID LEVEL FLOW BECOMES MORE NORTHWESTERLY BY FRI
AS SHORTWAVE RIDGING DEVELOPS OVER THE GOMEX. AT THE SURFACE THE
PRESSURE GRADIENT REMAINS FAIRLY LIGHT WITH WESTERLY FLOW.
CONDITIONS EXPECTED TO REMAIN MOSTLY DRY AND WILL KEEP POPS BELOW 20
PERCENT EACH PERIOD. THE BELOW NORMAL TEMPERATURES WILL CONTINUE
INTO MID-WEEK BEFORE A GRADUAL WARMING TREND FOR BOTH HIGHS/LOWS
THU-FRI.
&&
.AVIATION...
CONSIDERABLE STRATUS WILL AFFECT THE TERMINALS FROM KTIX TO KISM
NORTH THIS MORNING. OCCASIONAL IFR CEILINGS WILL OCCUR AS THE LOW
LEVEL WINDS SUBSIDE. MVFR CEILINGS AROUND FL020 MAY PERSIST
THROUGH LATE MORNING. WITH DELAYED DAYTIME HEATING...THE CHANCE
FOR SEA BREEZE SHOWERS/STORMS WILL HOLD OFF UNTIL LATE AFTERNOON.
THE GREATEST CHANCE SHOULD BE KDAB-KTIX.
&&
.MARINE...
TODAY-TONIGHT...TIGHT GRADIENT WILL PERSIST IN THE NORTHERN WATERS
BETWEEN SLOW MOVING LOW PRESSURE CENTER VICINITY CENTRAL FLORIDA
AND HIGH PRESSURE ANCHORED ALONG THE MID ATLANTIC COAST. LATEST
INDICATIONS ARE THAT WINDS HAVE DROPPED ENOUGH TO ALLOW THE GALE
WARNING TO EXPIRE...THOUGH WILL MENTION OCCASIONAL GUSTS TO GALE
FORCE IN THE NORTH THIS MORNING. ELSEWHERE...THE CENTRAL ZONES
WILL BE A TRANSITION FROM GUSTY SOUTHEAST WINDS TO LIGHTER SOUTH
OR SOUTHWEST FLOW IN THE SOUTH.
WILL HOLD ONTO AN ADVISORY FOR THE CENTRAL ZONES BUT DROP DOWN TO
AN ADVISORY FOR SEAS IN THE SOUTH. BOATERS IN THE SOUTH SHOULD BE
AWARE THAT EVEN THOUGH WINDS HAVE DECREASED...TRAVERSING INLETS
DURING THE OUTGOING TIDE THIS MORNING WILL BE HAZARDOUS DUE TO
EAST/NORTHEAST SWELL.
SUN-SUN NIGHT...W/WNW WINDS BEHIND A WEAK FRONTAL TROUGH WITH SPEEDS
AROUND 15 KTS OVER THE OPEN ATLANTIC AND 10-15 KTS NEAR THE COAST.
SEAS DIMINISH TO 4 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET OFFSHORE BY
SUN NIGHT.
MON-WED...MAINLY A WESTERLY WIND COMPONENT 10-15 KTS INTO MID-WEEK.
SEAS WILL CONTINUE TO SLOWLY SUBSIDE...THOUGH OFFSHORE LEGS MAY
START OFF WITH CAUTIONARY STATEMENTS EARLY IN THE PERIOD. DRIER AIR
WILL INFILTRATE THE AREA AND WILL KEEP A SMALL RAIN CHANCE GOING
INTO MON NIGHT FOR NOW.
&&
.FIRE WEATHER...
SUN-WED...MAINLY A WESTERLY COMPONENT OF WIND THROUGH THE PERIOD AS
A COUPLE OF WEAK SURFACE TROUGHS MOVE THROUGH THE AREA SUN-MON NIGHT.
LATEST MODEL RUNS CONTINUE TO HINT AT DRIER CONDITIONS WITH RH
VALUES NEAR AND NORTH OF THE I-4 CORRIDOR ON SUN 30-35 PERCENT FOR
1-3 HOURS. RH VALUES MON-WED MAY ALSO REALIZE 30S DURING EACH
AFTERNOON ACROSS PORTIONS OF THE INTERIOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 80 66 79 61 / 50 20 20 20
MCO 85 65 81 60 / 30 10 10 20
MLB 83 66 80 64 / 40 20 10 20
VRB 82 67 80 62 / 30 10 10 20
LEE 83 64 81 61 / 30 10 10 20
SFB 84 66 80 61 / 40 10 10 20
ORL 84 66 81 63 / 30 10 10 20
FPR 83 66 81 61 / 30 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-NORTHERN BREVARD-SOUTHERN BREVARD.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 4 AM EDT SUNDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
OUT 20 NM-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
EVENING FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...LASCODY
LONG TERM....SEDLOCKHazardous weather outlook, May 3, 8:26 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 826 PM EDT FRI MAY 3 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 826 PM EDT FRI MAY 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL MAINLY BE LIMITED TO THE COASTAL WATERS FOR THE REST OF TONIGHT. HOWEVER RAINBANDS WITH EMBEDDED STORMS MAY MOVE ONSHORE ALONG THE VOLUSIA AND NORTHERN BREVARD COAST OVERNIGHT. MAIN THREATS WITH THIS ACTIVITY WILL BE GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... ONSHORE MOVING SQUALLS WILL STILL BE POSSIBLE ACROSS COASTAL AREAS OF VOLUSIA AND NORTHERN BREVARD COUNTY OVERNIGHT...PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS UP TO 2 TO 4 INCHES. THOSE LIVING IN FLOOD PRONE LOCATIONS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. .HIGH WIND IMPACT... SUSTAINED EAST TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE ALONG THE COASTLINE OF VOLUSIA AND NORTHERN BREVARD COUNTIES TONIGHT. THESE WINDS AND WET SOIL COULD LEAD TO SOME UPROOTED TREES. ALSO DRIVING MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. .COASTAL FLOOD IMPACT... GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE TO BUILD SEAS AND PRODUCE DANGEROUS BREAKERS ALONG THE BEACHES TONIGHT...ESPECIALLY IN BREVARD AND VOLUSIA COUNTIES. THESE BREAKING WAVES CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO SEAWARD FLOWING RIP CURRENTS. .MARINE THUNDERSTORM GUST IMPACT... SQUALLS AND ISOLATED STORMS OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS OVERNIGHT. .WATERSPOUT IMPACT... A SLIGHT RISK FOR WATERSPOUTS EXISTS OVER THE COASTAL WATERS WITH ANY SQUALLS OR ISOLATED THUNDERSTORMS. .WIND AND SEA IMPACT... VERY HAZARDOUS BOATING CONDITIONS WILL EXIST FOR SMALL CRAFT TONIGHT. A GALE WARNING IS IN EFFECT FROM THE BREVARD VOLUSIA COUNTY LINE NORTH. A SMALL CRAFT ADVISORY IS IN EFFECT FROM THE BREVARD VOLUSIA COUNTY LINE TO JUPITER INLET. SEAS 4 TO 7 FEET JUST OFF THE COASTLINE WILL BUILD TO 10 TO 15 FEET FROM 20 MILES AND BEYOND OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR HEAVY RAINFALL SHOULD CONTINUE ALONG THE COAST FROM CANAVERAL NORTHWARD ON SATURDAY. HAZARDOUS BOATING CONDITIONS WILL ALSO CONTINUE ON SATURDAY THEN WINDS AND SEAS SHOULD SUBSIDE SUNDAY. DANGEROUS SURF AND RIP CURRENTS WILL PERSIST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ALONG THE NORTHERN BREVARD AND VOLUSIA COUNTY COASTLINE SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY TONIGHT. ANY RAINFALL AMOUNTS THAT CAUSE SIGNIFICANT FLOODING SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE. WEITLICH
In the hours before
Local storm report, May 3, 10:41 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MELBOURNE FL
1041 PM EDT FRI MAY 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 5 WSW PLAYALINDA BEACH 28.61N 80.69W
05/03/2013 M45.00 MPH BREVARD FL OTHER FEDERAL
KTTS AT THE NASA SHUTTLE LANDING FACILITY MEASURED A WIND
GUST OF 45 MPH/39 KT WITH SUSTAINED WINDS OF 29 MPH/25
KT.
1220 PM NON-TSTM WND GST 6 N EDGEWATER 29.05N 80.90W
05/03/2013 M46.00 MPH VOLUSIA FL MESONET
WXFLOW STATION XNSB MEASURED SUSTAINED WINDS OF 37 MPH
WITH A GUST TO 46 MPH.
0235 PM HEAVY RAIN 2 NNW SCOTTSMOOR 28.79N 80.89W
05/03/2013 M2.70 INCH VOLUSIA FL CO-OP OBSERVER
COOP OBSERVER MEASURED 2.70 INCHES OF RAIN SINCE NOON
WITH MOST FALLING BETWEEN 130 PM AND 230 PM.
0420 PM NON-TSTM WND GST 6 N EDGEWATER 29.05N 80.90W
05/03/2013 M46.00 MPH VOLUSIA FL MESONET
CORRECTED REPORT - WXFLOW STATION XNSB MEASURED SUSTAINED
WIND OF 36 MPH WITH A GUST TO 46 MPH.
0447 PM NON-TSTM WND GST TITUSVILLE AIRPORT 28.51N 80.80W
05/03/2013 M43.00 MPH BREVARD FL OTHER FEDERAL
TIX TITUSVILLE SPACE COAST REGIONAL AIRPORT MEASURED WIND
GUST OF 37 KT/43 MPH FROM 020 DEGREES.
0510 PM NON-TSTM WND GST 4 WNW ORMOND BEACH 29.30N 81.12W
05/03/2013 M49.00 MPH VOLUSIA FL MESONET
WXU STATION WU51 MEASURED WIND GUST OF 43 KT/49 MPH.
0528 PM NON-TSTM WND GST DAYTONA BEACH 29.21N 81.03W
05/03/2013 M46.00 MPH VOLUSIA FL ASOS
DAB ASOS MEASURED WIND GUST OF 40 KT/46 MPH FROM 070
DEGREES.
0547 PM NON-TSTM WND GST NEW SMYRNA BEACH 29.02N 80.93W
05/03/2013 M52.00 MPH VOLUSIA FL AWOS
KEVB NEW SMYRNA BEACH AWOS MEASURED 45 KT/52 MPH WIND
GUST FROM 080 DEGREES.
0557 PM HEAVY RAIN APOPKA 28.69N 81.51W
05/03/2013 M3.14 INCH ORANGE FL BROADCAST MEDIA
WFTV ORLANDO RELAYED REPORT OF 3.14 INCHES OF RAIN IN
PAST 70 MINUTES IN NORTH APOPKA.
0635 PM NON-TSTM WND GST 6 N EDGEWATER 29.05N 80.90W
05/03/2013 M51.00 MPH VOLUSIA FL MESONET
WXFLOW STATION XNSB MEASURED WIND GUST OF 44 KT/51 MPH.
0850 PM NON-TSTM WND GST 4 WNW ORMOND BEACH 29.30N 81.12W
05/03/2013 M53.00 MPH VOLUSIA FL MESONET
WXU STATION WU51 MEASURED WIND GUST OF 46 KT/53 MPH FROM
044 DEGREES.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:20 AM EDT | Rip Current Statement | MLB | 16 hr | |
| May 4, 4:42 AM EDT | Small Craft Advisory for Hazardous Seas | MLB | 23 hr | |
| May 4, 1:42 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
High Surf Advisories in Florida, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.